Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 314, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 1, 2005, 4:13 PM MDT for Grant County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 4:13 PM MDT (22:13 UTC)
- Expired
- Aug 1, 2005, 4:54 PM MDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Grant County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 012214
SVRBIS
NDC037-012300-
/O.NEW.KBIS.SV.W.0314.050801T2213Z-050801T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
413 PM MDT MON AUG 1 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 500 PM MDT
* AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LEITH...OR ABOUT 56 MILES SOUTHWEST OF
BISMARCK...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEITH AROUND 420 PM MDT
CARSON AROUND 435 PM MDT
LARK AROUND 500 PM MDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4634 10185 4622 10167 4643 10131 4655 10142
4662 10157
$$
HEINERT2 follow-up statements
000
WWUS53 KBIS 012241
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT MON AUG 1 2005
NDC037-012300-
/O.CON.KBIS.SV.W.0314.000000T0000Z-050801T2300Z/
GRANT ND-
441 PM MDT MON AUG 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
CENTRAL GRANT COUNTY...
AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR LEITH...OR ABOUT 45 MILES SOUTHWEST OF
BISMARCK...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF LARK AROUND 500 PM MDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4634 10185 4622 10167 4643 10131 4655 10142
4662 10157
$$
HEINERT000
WWUS53 KBIS 012254
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
554 PM CDT MON AUG 1 2005
NDC037-012304-
/O.CAN.KBIS.SV.W.0314.000000T0000Z-050801T2300Z/
GRANT ND-
454 PM MDT MON AUG 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4634 10185 4622 10167 4643 10131 4655 10142
4662 10157
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:09 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 1:09 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 209 PM CDT MON AUG 1 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST CHALLENGES REVOLVE AROUND TIMING OF NEXT SYSTEM AND CONVECTIVE INITIATION TUESDAY ALONG BOUNDARY MOVING FROM EASTERN MONTANA TO EASTERN NORTH DAKOTA BY 00Z WEDNESDAY. GFS CONTINUES SLOWER WITH PROGRESSION OF SURFACE TROUGH. TROUGH ALONG A KMOT TO KHEI LINE BY 12Z TUESDAY BY NGM/NAM AND CANDADIAN MODELS BUT ONLY REACHING THE MONTANA/NORTH DAKOTA LINE ON THE GFS. HOWEVER AIR MASS IN WARM SECTOR AHEAD OF SURFACE TROUGH WILL BE STRONGLY CAPPED AND WILL PUSH CONVECTION A BIT FARTHER WEST UNTIL WEDNESDAY EVENING. SYSTEM MOVES SLOWLY THROUGH CWA OVERNIGHT TUESDAY AND WILL LINGER CHANCE OR SLIGHT CHANCE POPS INTO WEDNESDAY DAYTIME. HIGH PRESSURE BEGINS TO BUILD INTO NORTHERN PLAINS WEDNESDAY NIGHT FOR DRY AND COOLER REMAINDER OF EXTENDED. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... KEPT THE EXTENDED FORECAST DRY WITH VERY LITTLE OTHER CHANGES. UPPER LEVEL NORTHWEST FLOW WILL TRANSITION TO A MORE ZONAL COMPONENT FOR THE WEEKEND. A COUPLE OF SHORT WAVE TROUGHS MOVING THROUGH CENTRAL CANADA WILL FLATTEN OUT ANY RIDGING ATTEMPTS OVER THE WESTERN AND CENTRAL UNITED STATES IN THE LONG TERM...THUS KEEPING THE EXTREME HEAT AWAY FROM THE NORTHERN PLAINS. WITH ZONAL FLOW WE WILL SEE A WARMING TREND TOWARDS MORE SEASONABLE TEMPERATURES INTO THE WEEKEND AND INTO EARLY NEXT WEEK. DGEX AND 12Z GFS80 DO HINT AT PRECIP CHANCES SUNDAY THROUGH TUESDAY...BUT WILL HOLD OFF MENTIONING IN THE FORECAST FOR NOW UNTIL LONG RANGE MODELS BECOME MORE AGREEABLE ON TIMING AND PLACEMENT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Aug 1, 2:41 PM MDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT MON AUG 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022037- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 341 PM CDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY PRODUCE DANGEROUS LIGHTNING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON IN WESTERN NORTH DAKOTA AND THEN SPREAD INTO THE CENTRAL PART OF THE STATE DURING THE EVENING AND OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND TUESDAY NIGHT. CJS/HW
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.